Skip Ribbon Commands
Skip to main content

Quick Launch

Title

5-IT deaths in Sweden

Expires

 

Content

It seems that recently, a batch of 5-IT has been mislabelled, and was sold on the internet as 5-APB or 6-APB.

Considering the difference in dosage, a lot of users in Sweden thought they were consuming APB, and, consequently, overdosed, with 14 deaths reported in 2012. See also EMCDDA alerts.

More info can also be found on bluelight: http://www.bluelight.ru/vb/threads/616728-The-Big-amp-Dandy-5-IT-5-API-Thread

 

Updated, 13 July 2012
Swedish Poisons Information Centre (GIC) report 9 cases with 5-IT during Jan-June 2012. 4 cases together with other drugs. 2 additional cases during July 2012. Symptoms: Dilated pupils, sweating, restless, disorientated, agitated, anxiety, high heart rate, high blood pressure, high body temperature.
One example: Female 18 yrs. has taken 1 capsule 5-IT unknown strength. 15 hours after drug intake restless, agitated, disorientated, shivering, dilated pupils, sweating and a heart rate 160/min. Rising body temp until 38,6 C. Treatment with sedating drugs without sufficient effect . She sedated and put in a respirator. Full of anxiety when awake the next day otherwise in stable condition. GIC cannot analyze 5-IT yet the above information comes from their telephone services. There is a collaboration within the STRIDA project soon resulting in confirmed chemical analysis of some 5-IT cases reported to GIC.

Updated, 12 July 2012
"Latest information concerning 5-IT: The substance has been found in 14 postmortem examinations. In four of the cases no data on quantity are available yet, in the rest (10 cases) the concentration in postmortem blood range from 0,7-5,2 microgram/g blood. In one case 18,6 microgram/g femor blood. All cases are men. 12 cases between 20-30 years and two cases over 30 year. Postmortem examinations were done during first half of April and June 30. In two cases 5-IT is the single substance found but in the other cases medical drugs and other illicit drugs could be found. So far two cases are verified with the cause of death related to 5-IT intoxication."

Sweden, 6 July 2012
The National Laboratory of Forensic Toxicology (RMV) has observed the substance 5-IT in 12 postmortem examinations from femur blood. In at least 3 cases the cause of death is considered to be due to intoxication with 5-IT. The rest of cases are still under investigation. In several cases the police found an empty bag labeled 6-APB, which could not be detected in blood. Instead 5-IT was detected. That is all information for the moment, but RMV will put together more information in this matter. Our contact there is Gunilla Thelander.

Rating (0-5)

Item is currently unrated. Press SHIFT+ENTER to rate this item.1 star selected. Press SHIFT+ENTER to submit. Press TAB to increase rating. Press SHIFT+ESCAPE to leave rating submit mode.2 stars selected. Press SHIFT+ENTER to submit. Press TAB to increase rating. Press SHIFT+TAB to decrease rating. Press SHIFT+ESCAPE to leave rating submit mode.3 stars selected. Press SHIFT+ENTER to submit. Press TAB to increase rating. Press SHIFT+TAB to decrease rating. Press SHIFT+ESCAPE to leave rating submit mode.4 stars selected. Press SHIFT+ENTER to submit. Press TAB to increase rating. Press SHIFT+TAB to decrease rating. Press SHIFT+ESCAPE to leave rating submit mode.5 stars selected. Press SHIFT+ENTER to submit. Press SHIFT+TAB to decrease rating. Press SHIFT+ESCAPE to leave rating submit mode.

Number of Ratings

0

Document Created Saved

 

Document Modified Saved

 

% Complete

 

Actual Work

 

Assigned To

 

Date Completed

 

Due Date

 

Mileage

 

Predecessors

 

Priority

 

Task Status

 

Total Work

 

Attachments

Content Type: Announcement
Created at 18/09/2012 10:52 by Blanckaert, Peter
Last modified at 18/09/2012 16:06 by Blanckaert, Peter